MAUDE Adverse Event Report: CLARE DISCRETE MFG IO ACCESS SENSITIVE ESTRADIOL; RADIOIMMUNOASSAY, ESTRADIOL

CLARE DISCRETE MFG IO ACCESS SENSITIVE ESTRADIOL; RADIOIMMUNOASSAY, ESTRADIOL
Catalog Number B84493
Medical Device Problem Code Low Test Results (2458)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 06/01/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The full patient identifier is (b)(6).The customer did not supply patient demographics such as date of birth, weight, ethnicity or race.The access sensitive estradiol snse2 reagent was not returned for evaluation.All assay and system verifications met specifications at the time of the event.No hardware errors, flags or other assay issues were reported in conjunction with this event.The cause of this event cannot be determined with the available information.Note: the snse2 product lot number 966030 was manufactured in (b)(4) (site not fda certified) and only distributed in (b)(4).This product is identical to the snse2 product manufactured in (b)(4) and distributed worldwide (same part number b84493).This report is sent under the (b)(4) registration number as a similar product.The manufacturing site name and address for the product lot number involved in this event are: (b)(4).
 
Event or Problem Description
On (b)(6) 2021, the customer reported obtaining unexpected low sensitive estradiol (access snse2, part number b84493, lot number 966030) patient results involving the laboratory's unicel dxi 800 access immunoassay analyzer (part number 973100, serial number (b)(4)).On (b)(6) 2021, the initial snse2 patient result was unexpected low at 11.8 pg/ml (snse2 reportable range is 15.0 pg/ml) which was discordant with the b-mode ultrasound result and historical patient data.Indeed on (b)(6) 2021 the access estradiol e2 (part number 33540) patient result was 37 pg/ml.Based on the low access snse2 result, the patient was intake estradiol valerate tablets: progynova.The patient who is a (b)(6) years¿ female was in perimenopause and had abnormal uterine bleeding.After 15 days of progynova, the patient was retested on (b)(6) 2021 and the snse2 patient result was similar low at 13.22 pg/ml.Upon repeat (same sample) the snse2 result was at 7.57 pg/ml.These access snse2 results were again discordant with the new b-mode ultrasound result performed.The day after, on (b)(6) 2021, the same sample patient was retested on another beckman coulter analyzer with a lower snse2 result (0 pg/ml), and on the roche platform with a result of 16.82 pg/ml and with the access e2 assay with the expected result of 68 pg/ml.No data was provided.On (b)(6) 2021, the patient stopped to take progynova according to the e2 result and the b mode ultrasound result.Per customer statement, the patient should not be intake progynova if the estradiol result is about 30- 40 pg/ml or higher.No hardware errors or other assay issues were reported in conjunction with this event.No other patient results were called into question.Calibration passed on 28may2021 by using the reagent lot of 966030 and calibrator lot of 988964.Qc was passing within the laboratory¿s established ranges.No system check was provided for review.There was no report of sample integrity issues.No further sample information was provided.Two (2) medwatch reports will be generated to address customer reports of changes to patient treatment.Medwatch number ¿9680746-2021-00046¿ will address the unexpected low snse2 result obtained on (b)(6) 2021 that led to the progynova prescription.Medwatch number ¿9680746-2021-00047¿ will address the low snse2 results obtained on (b)(6) 2021 as patient did not stop taking progynova at this date and took progynova for one supplemental day.

Brand Name
ACCESS SENSITIVE ESTRADIOL
Common Device Name
RADIOIMMUNOASSAY, ESTRADIOL
Manufacturer (Section D)
CLARE DISCRETE MFG IO
lismeehan
o'callaghans mills
EI 
MDR Report Key12201642
Report Number9680746-2021-00046
Device Sequence Number3508905
Product Code CHP
UDI-Device Identifier15099590699383
UDI-Public(01)15099590699383(17)211208(11)201216(10)966030
Combination Product (Y/N)N
Initial Reporter CountryCH
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,health professional,u
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 07/21/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date12/08/2021
Device Catalogue NumberB84493
Device Lot Number966030
Was Device Available for Evaluation? No
Distributor Facility Aware Date06/22/2021
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/22/2021
Initial Report FDA Received Date07/21/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age43 YR